(ConservativeHub.com) – It’s bad enough the annual flu and cold season is combined with a global pandemic. However, to top things off, a third-party packaging facility accidentally packaged antidepressant and erectile dysfunction (ED) medications together recently. This has led to a major recall by the US Food and Drug Administration (FDA).
Potential accidental ingestion of ED medications by individuals with other underlying health conditions, especially heart conditions, might be of particular concern.
The FDA posted a notice of the voluntary recall of one lot each of 100 mg tablets of Trazodone and Sildenafil, manufactured by AvKARE, on December 9, 2020.
AvKARE Issues Voluntary Nationwide Recall of Sildenafil 100mg Tablets and Trazodone 100mg Tablets Due to Product Mix-Up https://t.co/hSlz88dHu6 pic.twitter.com/M7ImIfHaRi
— U.S. FDA Recalls (@FDArecalls) December 10, 2020
The accidental consumption of Sildenafil may interact with prescription medications like nitroglycerin or other nitrates, causing dangerous drops in blood pressure. People taking drugs for diabetes and other heart diseases also face potentially serious health risks.
Accidental ingestion of Trazodone may cause symptoms, including blurred vision, constipation, dizziness and drowsiness. These might cause impaired driving ability or increased fall risk in elderly patients.
If you take either medication or have questions regarding the recall and affected lot numbers, you can go to the FDA’s recall notice for additional information. Additionally, the site has an online form to report any adverse reactions to the product, and it includes contact information for AvKARE.
Copyright 2020, ConservativeHub.com